What to expect when u stop taking Oxycontin. Oxycontin is a opiate, and like all opiate it binds to the opiate receptors in the brain . After prolonged opiate use, the nerve cells in the brain that produce natural opiates, endorphins, cease to function normally. Withdrawal from opiates like heroin and oxycontin is extremely uncomfortable, but is not dangerous unless they are mixed with other drugs like alcohol or barbiturates.
Oxycontin is the name brand form of oxycodone made by Purdue Pharma, Oxycodone oral medications are generally prescribed for the relief of moderate to severe pain, and is in widespread use in the US and abroad however Oxycontin addiction, or abuse is a disease that affects the lives of many Americans each year, either way one will usually experience some form of withdrawal. Oxycontin is used to relieve moderate to severe pain, but like most opiates is extremely habit forming, and you can become dependent an be unable to function effectively without it and withdraw when stopping, even if the "drug" is taken legally. Oxycontin is a opiate, and like all opiate it binds to the opiate receptors in the brain . After prolonged opiate use, the nerve cells in the brain that produce natural opiates, endorphins, cease to function normally. The body stops producing these because it is receiving Oxycontin instead. The damage to these nerve cells causes a physical dependency to the external supply of opiates, in this case Oxycontin. Abrupt or sudden abstinence from opiates induces some unwanted and painful symptoms, called withdrawal symptoms .
Oxycontin is know to give a high that is similar to that of high grade heroin, so dependence and withdrawal are can be worse than that of the street drug. Withdrawal can begin just hours after the last dose was consumed however this can vary greatly depending on on the degree of dependence as well as the amount of the last consumed dose, the vast majority however experience onset of withdrawal symptoms from 12 to 48 hours after last dose. for some people withdrawal/ detox only last about a week, for others more severely addicted it is far less easy, can last about 6 months. The symptoms of withdrawal include sweating, malaise, anxiety, depression, priapism, extra sensitivity of the genitals in females, general feeling of heaviness, cramp-like pains in the limbs, excessive yawning or sneezing, tears, rhinorrhea, sleep difficulties (insomnia), cold sweats, chills, severe muscle and bone aches; nausea and vomiting, diarrhea, cramps, and fever, and "itchy blood"
One of the most painful and mysterious symptom of opiate withdrawal is the so called "Itchy blood" is a very hard to describe symptom where ones skin feels as if their blood is itchy which often results in compulsive scratching that causes bruises and sometimes ruptures the skin, leaving scabs. Abrupt termination of Oxycontin, or heroin use can often cause muscle spasms in the legs (restless leg syndrome). The intensity of the withdrawal syndrome is variable depending on the dosage of the drug used, route of administration (oral versus injection, and the frequency of use.
Many symptoms of Oxycontin withdrawal are due to rebound hyperactivity of the sympathetic nervous system, which can be suppressed with Catapres, a medicine usually used primarily to treat hypertension. Also a drug sometimes used to relieve the "restless legs" symptom of withdrawal is baclofen, a muscle relaxant. Diarrhea can likewise be treated with the peripherally active opioid drug loperamide. Methadone, another powerful opiate is also used to mitigate withdrawal and prevent opiate abuser from experiencing a "high" in the case of a relapse, as properly dosed methadone can block the euphoric effects of Oxycontin, Vicodin, heroin and similar drugs. As a result, properly dosed methadone patients can reduce or stop altogether their use of these substances.
Withdrawal from opiates like heroin and oxycontin is extremely uncomfortable, but is not dangerous unless they are mixed with other drugs like alcohol or barbiturates . Heroin withdrawal on its own does not produce seizures, heart attacks, strokes, or delirium, like can occur with alcohol or barbiturates. It is advisable however to contact a physician to help you get off of Oxycontin, they will be glad to help.